MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MODULAR DUAL MOBILITY INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

STRYKER ORTHOPAEDICS-MAHWAH MODULAR DUAL MOBILITY INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 626-00-46F
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 03/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding revision due to dislocation involving a mdm liner was reported.The event was not confirmed.Method & results: device evaluation and results: visual inspection, functional, dimensional and material analysis of device could not performed as no device is return for examination.Medical records received and evaluation: no medical records were received for review with a clinical consultant.Device history review: review indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: review indicated there have been no other similar events for the reported lot.Conclusions: the event revision due to dislocation involving a mdm liner was reported.The event was not confirmed nor the root cause determined because the devices were not returned for evaluation and insufficient medical information was provided.Further information such as returned devices and more medical documentation are needed.If the devices and/or additional information are received, this investigation will be reopened and re-evaluated.Product surveillance will continue to monitor for trends.
 
Event or Problem Description
As reported: "pt.Presented after multiple dislocations of an mdm (right) total-hip, due to heterotopic-bone-growth/osteophyte-caused impingement around the acetabulum.Surgeon removed excess heterotopic-bony-structures, then changed the femoral head and mdm components as part of his protocol for this sort of revision.Surgeon opted to use a femoral head that mated with the stem's v40 taper instead of using another 'v40/ c-taper sleeve'".Spoke to rep.Due to heterotopic bone growth, impingement was being caused during certain points of movement, levering the adm/ mdm poly out of the mdm metal liner.After removing the impinging bone growth, the adm/ mdm poly insert, 28 +0 c-taper head, and adapter sleeve were revised to another adm/ mdm poly insert (same catalog number) and 28 +0 v40 ceramic head.Rep confirmed there are no allegations against the revised head and sleeve, provided the revision usage sheet, and confirmed that no further information will be released by the hospital or surgeon.

Brand Name
MODULAR DUAL MOBILITY INSERT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key11616216
Report Number0002249697-2021-00607
Device Sequence Number3099764
Product Code LZO
UDI-Device Identifier04546540666024
UDI-Public04546540666024
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K103233
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/20/2022
Device Model Number626-00-46F
Device Catalogue Number626-00-46F
Device Lot Number61843201
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/09/2021
Initial Report FDA Received Date04/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age43 YR
Patient Weight88